Alert archive / Idaho / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 29, NWS Pocatello, ID

September 1, 2000Jefferson County, Madison County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Sep 1, 2000, 2:40 PM MDT for Jefferson County, Madison County, Idaho. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2000, 2:40 PM MDT (20:40 UTC)
Expired
Sep 1, 2000, 3:25 PM MDT
In force
45 min
Issued by
NWS Pocatello, ID
Area
Whole counties

Counties Jefferson County, ID, Madison County, ID

The radar

The Pocatello radar (KSFX), 96 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPIH 012040
SVRPIH
IDC051-065-012125-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
240 PM MDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN JEFFERSON COUNTY IN EASTERN IDAHO
  WESTERN MADISON COUNTY IN EASTERN IDAHO

* UNTIL 325 PM MDT

* AT 235 PM MDT...SPOTTERS INDICATED A SEVERE THUNDERSTORM IN
  RIGBY...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LORENZO BY 315 PM MDT
  THORNTON BY 315 PM MDT
  ARCHER BY 315 PM MDT

THE SEVERE THUNDERSTORM IS PART OF A LINE OF THUNDERSTORMS
EXTENDING FROM RIGBY TO IDAHO FALLS FANNING FIELD. A SEVERE STORM
SPOTTER IN RIGBY REPORTED DIME-SIZE HAIL IN RIGBY AT 235 PM.

HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 45 MPH ARE LIKELY
WITH THIS STORM.

&
N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 9:30 AM MDT, 5 hours 10 minutes earlier.

Area forecast discussion, Sep 1, 9:30 AM MDT, 5 hours 10 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
930 AM MDT FRI SEP 01 2000

...MOIST SOUTHWEST FLOW THROUGH THE NEXT 36 HOURS...
MOST LOCATIONS ACROSS THE CWA RECEIVED MEASURABLE PRECIP OVERNIGHT
THROUGH THIS MORNING...AVERAGING BETWEEN A TENTH AND QUARTER INCH. A
BROAD SWATH OF SHOWERS AND THUNDERSTORMS EXTENDS FROM IPR TO JUST
SOUTH OF SUN...MOVING NORTH AT AROUND 30 MPH. SOME CLEARING ACROSS THE
SOUTHERN PORTION OF CWA BUT WILL QUICKLY FILL WITH HEATING. 12Z
SOUNDINGS AREA-WIDE AVERAGING 0.70 PW WITH LI/S OF -4 TO -5. EXPECT
QPF/S TODAY TO AVERAGE A QUARTER INCH...BUT LOCALLY HIGHER ESPECIALLY
MOUNTAINS AND WITH STRONGEST CELLS. MORNING MESOETA INITIALIZED S/WV
ENERGY OVER SOUTHWEST IDAHO...MOVING ACROSS CENTRAL MOUNTAINS BETWEEN
18Z AND 00Z. CURRENT ZONES LOOK GOOD WITH HIGH POPS/SHOWERS AND TSTMS.
NO UPDATES PLANNED. WAW

KSFX WSR-88D...OPERATIONAL...VCP 21.

BYI 75/55 72 776

.PIH...NONE.

PIH RW 071/052 070/043 072 07776

N

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 11:42 AM MDTSevere Thunderstorm WarningPIHBonneville33 min
Sep 1, 11:48 AM MDTSevere Thunderstorm WarningPIHButte47 min
Sep 1, 11:54 AM MDTTornado WarningPIHButte, Clark31 min
Sep 1, 12:18 PM MDTSevere Thunderstorm WarningPIHMadison47 min
Sep 1, 12:20 PM MDTTornado WarningPIHJefferson35 min
Sep 1, 12:23 PM MDTSevere Thunderstorm WarningPIHBannock, Caribou47 min
Sep 1, 12:51 PM MDTTornado WarningPIHClark, Jefferson34 min
Sep 1, 12:56 PM MDTSevere Thunderstorm WarningPIHFremont, Madison49 min
Sep 1, 1:20 PM MDTTornado WarningPIHClark35 min
Sep 1, 2:44 PM MDTSevere Thunderstorm WarningPIHBonneville31 min
Sep 1, 3:02 PM MDTSevere Thunderstorm WarningPIHCassia33 min
Sep 1, 3:16 PM MDTSevere Thunderstorm WarningPIHLincoln49 min
Sep 1, 3:28 PM MDTSevere Thunderstorm WarningPIHPower32 min
Sep 1, 3:31 PM MDTSevere Thunderstorm WarningPIHBingham34 min
Sep 1, 3:42 PM MDTSevere Thunderstorm WarningPIHMinidoka33 min
Sep 1, 3:55 PM MDTSevere Thunderstorm WarningPIHBingham35 min
Sep 1, 4:06 PM MDTSevere Thunderstorm WarningPIHBlaine34 min
Sep 1, 4:17 PM MDTSevere Thunderstorm WarningPIHButte33 min
Sep 1, 4:24 PM MDTTornado WarningPIHButte31 min
Sep 1, 4:46 PM MDTTornado WarningPIHButte34 min
Sep 1, 5:06 PM MDTSevere Thunderstorm WarningPIHButte34 min
Sep 1, 5:29 PM MDTSevere Thunderstorm WarningPIHClark41 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.